Welcome, Guest. Please login or register.
March 26, 2023, 11:39:04 pm

Login with username, password and session length


Members
Stats
  • Total Posts: 768402
  • Total Topics: 65694
  • Online Today: 130
  • Online Ever: 5484
  • (June 18, 2021, 11:15:29 pm)
Users Online
Users: 0
Guests: 82
Total: 82

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Do I Have HIV?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Dizziness after poppers.  (Read 3480 times)

0 Members and 1 Guest are viewing this topic.

Offline RobbyR

  • Member
  • Posts: 903
Dizziness after poppers.
« on: August 22, 2022, 12:40:50 pm »
Last night during sex with my bf, I did poppers as per usual, sometimes I tend to maybe go a little bit overboard with them. But last night afterwards, I got really dizzy after & the room spun and I started feeling slightly nauseous. I have always had vertigo bouts, but as this was right after sex and doing poppers, I guess I assumed it was the poppers. Is this a side effect of them? Should I lay off them for awhile, or just barely do them next time? Are they dangerous?
"I survived because I was tougher than anybody else".--Bette Davis

Atripla
2010-2015

Stribild
2015-2016

Genvoya
2016-

Offline delilah07

  • Member
  • Posts: 112
Re: Dizziness after poppers.
« Reply #1 on: August 22, 2022, 11:33:26 pm »
There was one time I had vertigo so bad that I went to the hospital. It was right after sex with my husband. Iím not sure what poppers are.

Offline leatherman

  • Member
  • Posts: 8,153
  • Google and HIV meds are Your Friends
Re: Dizziness after poppers.
« Reply #2 on: August 23, 2022, 09:18:19 am »
just barely do them next time?
you did too much. Poppers cause vasodilation, a drop in blood pressure (with dizziness, lightheadedness, fainting), tachycardia (racing heart) which can lead to the symptoms you had. (been there, done that myself. numerous times  8) ) You've got to pace yourself with shorter and/or fewer inhalations.

Iím not sure what poppers are.
an inhalant when breathed in causes a "rush", most often used during sex for the extra high. While about 3% of the general population has used poppers (amyl nitrite), a steady 35% of gay men have used them.
https://www.verywellmind.com/what-are-poppers-22094

Are they dangerous?
yes they can be, just like any other stimulant drug can be.

Quote
These chemicals can be caustic and damage the skin or other tissues they come in contact with, cause difficulty breathing, extreme drops in blood pressure, decreases in blood oxygen levels, seizures, heart arrhythmia, coma, and death
https://www.fda.gov/consumers/consumer-updates/nitrite-poppers

popper burns suck. If you're using them a lot in one situation, definitely try not to splash this stuff on your lips or nose. TBH all I can find out about death or coma was a 1992 report of 2 deaths. One came from drinking amyl nitrite. (good god! can you imagine? drinking poppers?!?)

also be aware that poppers are flammable. In the 80s, when smoking indoors was still legal, a friend and I were on the dance floor sharing a bottle of poppers. I had warned him against taking the bottle while he still had a lit cigarette in his other hand. Drunk and dancing, he splashed half the bottle out on his hand and the fluid immediately burst into alcohol-type blue flames. Slinging his hand only flung droplets of fire around the dance floor causing a lot of screaming and people running. The flames quickly burned out, thankfully, and my friend was left with one small burn blister and owing me a new bottle.
leatherman (aka mIkIE)

We were standing all alone
You were leaning in to speak to me
Acting like a mover shaker
Dancing to Madonna then you kissed me
And I think about it all the time
- Darren Hayes, "Chained to You"

 


Terms of Membership for these forums
 

© 2023 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.